MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-6-15-3D-SS
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding an axium coil that broke or detached prematurely.It was reported that the coil came off when inserted in the microcatheter.It is unclear if the physician had attempted coil detachment.There was no friction or other difficulty observed during delivery of the coil.The pushwire was not bent or broken.The coil was removed from the patient; no additional intervention was required.There as no harm or injury to the patient associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
The axium prime coil was expected to be returned for analysis.However, only the outer carton, inner pouch, and introducer sheath were returned.Therefore, an analysis summary is not required.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
2024-jun-21 (b)(4) (hcp, for, dis): medtronic received information regarding an axium coil that broke or detached prematurely.It was reported that the coil came off when inserted in the microcatheter.It is unclear if the physician had attempted coil detac hment.There was no friction or other difficulty observed during delivery of the coil.The pushwire was not bent or broken.The coil was removed from the patient; no additional intervention was required.There as no harm or injury to the patient associated with this event.2024-jul-01 email x2 (rep): no new event information.2024-aug-05 e3 (hcp, for, dis, rep): additional information received reported the orginal lesion characteristics were m1, 6mm, amorphous, left middle cerebral artery (mca).Vessel tortuosity was normal.The device was prepared according to the instructions for use (ifu).The device was hydrated with saline and was no bent on the delivery wire.The procedure was completed by changing to new coils.There was no issues that resulted in the damage that was found.There were no attampts to detach the coil prior to non-detachment.It detached prematurely.The pushwire was still in good shape when taken out from the sheath.Ancillary devices: headway 17 microvention.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19637722
Report Number9612164-2024-03043
Device Sequence Number15240446
Product Code KRD
UDI-Device Identifier00847536038295
UDI-Public00847536038295
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-6-15-3D-SS
Device Catalogue NumberAPB-6-15-3D-SS
Device Lot Number227937274
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date08/15/2024
Date Device Manufactured12/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 YR
Patient SexFemale
Patient Weight55 KG